Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Wilmington, NC

June 23, 2011Brunswick County, Columbus County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 6:13 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 6:13 PM EDT (22:13 UTC)
Expired
Jun 23, 2011, 7:00 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 34 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:26 PM EDTTSTM WND DMG1 N Pireway, NCSEVERAL TREES WERE BLOWN DOWN. A METAL STRUCTURE WAS BLOWN INTO THE WOODS OFF OF BILL LONG RD.
Jun 23, 6:35 PM EDTHAIL 15 Ne Nakina, NCDIME TO QUARTER SIZE HAIL FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS52 KILM 232213
SVRILM
NCC019-047-SCC051-232315-
/O.NEW.KILM.SV.W.0092.110623T2213Z-110623T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  CLUSTERS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 70 MPH AND LARGE HAIL.  THE STRONGEST STORM
  OF THE CLUSTER WAS LOCATED NEAR GORETOWN...OR 16 MILES
  NORTHWEST OF LITTLE RIVER...AND MOVING EAST AT 30 MPH. ADDITIONAL
  SEVERE THUNDERSTORMS WARE OVER EASTERN HORRY. ADDITIONAL PONDING
  OF WATER ON ROADWAYS IS LIKELY OVER THE AREA FROM THE HEAVY 
  RAINS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   DULAH...
   BUGHILL...
   OLD DOCK...
   ASH...
   FREELAND...
   EXUM...
   MYRTLE BEACH...
   NORTH MYRTLE BEACH...
   LITTLE RIVER...
   CALABASH...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORMS WARNINGS FOR
THE NORTHERN TWO THIRDS OF HORRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3385 7920 3399 7901 3414 7889 3419 7878
      3427 7829 3394 7823 3384 7863 3375 7879
      3366 7890
TIME...MOT...LOC 2209Z 265DEG 29KT 3406 7876

$$

HAWKINS
2 follow-up statements
084 
WWUS52 KILM 232239
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT THU JUN 23 2011

NCC019-047-SCC051-232315-
/O.CON.KILM.SV.W.0092.000000T0000Z-110623T2315Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
639 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN BRUNSWICK...EASTERN HORRY AND SOUTHERN COLUMBUS
COUNTIES...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS OVER NORTHEASTERN 
HORRY...SOUTHEASTERN COLUMBUS AND WESTERN BRUNSWICK COUNTIES.
THIS COMPLEX OF STORMS WAS MOVING EAST AT 25 MPH.

THESE STORMS HAVE PRODUCED WIND DAMAGE AND LARGE HAIL OVER THE
PAST FEW HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEASIDE...
EXUM...RUSSTOWN...MAKATOKA...CIVIE TOWN...SUPPLY AND VARNAMTOWN...
LONGS...NORTH MYRTLE BEACH...SHALLOTTE AND CALABASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3374 7881 3392 7902 3410 7885 3418 7876
      3427 7829 3394 7823 3384 7863
TIME...MOT...LOC 2236Z 265DEG 29KT 3407 7852

$$

HAWKINS
775 
WWUS52 KILM 232300
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
700 PM EDT THU JUN 23 2011

NCC019-047-SCC051-232310-
/O.CAN.KILM.SV.W.0092.000000T0000Z-110623T2315Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
700 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRUNSWICK...EASTERN
HORRY AND SOUTHERN COLUMBUS COUNTIES IS CANCELED...

THE CLUSTER OF THUNDERSTORMS WHICH PRODUCE A NUMBER OF SEVERE
WEATHER REPORTS IN HORRY COUNTY AS SHIFTED OUT OF THE WARNED
AREA AND HAS WEAKENED BELOW SEVERE LIMITS. THUS THIS WARNING
WAS CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3374 7881 3392 7902 3410 7885 3418 7876
      3427 7829 3394 7823 3384 7863
TIME...MOT...LOC 2300Z 265DEG 29KT 3409 7829

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 23, 3:53 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT THU JUN 23 2011

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT
APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND
THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF
THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE
BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE
ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE
DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED
VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM.
WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE
MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE
COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY
UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2
INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE
CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS.

ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND
AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT
TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID
70S FOR MINIMUMS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG
THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY
LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI
NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND
HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN
TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY
IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY
SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS
OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN
PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN
ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS.

PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST
SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO
ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE
FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR
POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE
VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT
WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD
TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A
TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS
WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65
INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT
WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR
AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR
THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES
SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE
BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE
AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA.

CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE
GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR
VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST
THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE
THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD
TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS
CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS
LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED
PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST
FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS.
OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH
NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING.

EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING
WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT
RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR
TERM.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW
GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A
PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST
INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD
THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS.
SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES.

LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER
AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO
2-4 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL
GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND
THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW
FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE
INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS.

SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE
POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY.

&&

.FIRE WEATHER...
LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE
MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY
FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY
REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH
HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR
WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE
VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND
DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE
HUMIDITIES.

LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO
25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR
POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE
LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND
COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE
OR NO PRECIP FALLS DIRECTLY ON THE FIRES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106.

MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...RAS
LONG TERM...DRH
AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT THU JUN 23 2011

NCZ105-106-241900-
INLAND PENDER-COASTAL PENDER-
248 PM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
248 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
248 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 5:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             CONWAY                  33.84N  79.06W
06/23/2011  E1.00 INCH       HORRY              SC   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR HWY 544.

&&

EVENT NUMBER ILM1100389

LACORTE
Local storm report, Jun 23, 5:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 NNW RED HILL          33.81N  79.02W
06/23/2011                   HORRY              SC   PUBLIC

            LARGE TREE DOWN AT RECYCLE CENTER NEAR HWY 544 AND SC
            31.

&&

EVENT NUMBER ILM1100390

LACORTE
Local storm report, Jun 23, 6:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 NNW RED HILL          33.81N  79.02W
06/23/2011  E1.00 INCH       HORRY              SC   PUBLIC

            QUARTER SIZED HAIL AT HWY 344 AND SC 31.

&&

EVENT NUMBER ILM1100391

LACORTE
Local storm report, Jun 23, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     SOCASTEE                33.69N  79.01W
06/23/2011                   HORRY              SC   PUBLIC

            LARGE TREE LIMBS DOWN AT HWY 544 AND SC 31.

&&

EVENT NUMBER ILM1100392

LACORTE
Local storm report, Jun 23, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SOCASTEE                33.69N  79.01W
06/23/2011  E1.25 INCH       HORRY              SC   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED AT HWY 544 AND SC 31.

&&

EVENT NUMBER ILM1100393

LACORTE
Local storm report, Jun 23, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             FORESTBROOK             33.72N  78.96W
06/23/2011  E0.75 INCH       HORRY              SC   PUBLIC

            PENNY SIZED HAIL REPORTED ON LOBLOLLY LN IN
            FORESTBROOK.

&&

EVENT NUMBER ILM1100395

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:04 PM EDTSevere Thunderstorm WarningILMRobeson56 min
Jun 23, 4:11 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender64 min
Jun 23, 4:52 PM EDTSevere Thunderstorm WarningILMBladen, Robeson55 min
Jun 23, 5:35 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender55 min
Jun 23, 6:29 PM EDTSevere Thunderstorm WarningILMPender34 min
Jun 23, 7:06 PM EDTSpecial Weather StatementILMNew Hanover54 min
Jun 23, 7:09 PM EDTSpecial Weather StatementILMPender66 min
Jun 23, 7:24 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender38 min
Jun 23, 3:06 PM EDTSpecial Weather StatementILMMarlboro24 min
Jun 23, 3:33 PM EDTSevere Thunderstorm WarningILMDarlington, Florence57 min
Jun 23, 4:23 PM EDTSevere Thunderstorm WarningILMGeorgetown67 min
Jun 23, 4:59 PM EDTSevere Thunderstorm WarningILMHorry, Marion46 min
Jun 23, 5:03 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min
Jun 23, 5:20 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry55 min
Jun 23, 5:29 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg50 min
Jun 23, 5:40 PM EDTSevere Thunderstorm WarningILMHorry35 min
Jun 23, 7:17 PM EDTSpecial Weather StatementILMHorry58 min
Jun 23, 7:32 PM EDTSpecial Marine WarningILM58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.